Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 83, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Aug 10, 2010, 7:00 PM CDT for 5 counties in Iowa. It was in force for 6 hr. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2010, 7:00 PM CDT (00:00 UTC)
- Expired
- Aug 11, 2010, 1:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, IA, Hamilton County, IA, Humboldt County, IA, Webster County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 87 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 7:50 PM CDT | FLASH FLOOD | 2 Sw Fort Dodge, IA | HIGHWAY 169 CLOSED AND IMPASSABLE AT THE INTERSECTION OF U.S. 20 BUSINESS IN SOUTHERN FORT DODGE. |
| Aug 10, 8:15 PM CDT | HEAVY RAIN 0 | 2 Sw Fort Dodge, IA | ROAD CLOSURE AT HW 169...4 MI N HW 20. ESTIMATED 2-3 FEET STANDING WATER ON UNDERPASS...SEVERAL CARS STALLED. |
| Aug 10, 8:30 PM CDT | FLASH FLOOD | 2 Nw Lehigh, IA | WASHOUT IN THE DOLLIVER STATE PARK RELAYED FROM THE PARK RANGER. |
| Aug 10, 8:30 PM CDT | FLASH FLOOD | Nne Moorland, IA | OLD HIGHWAY 20 UNDERPASS CLOSED AND IMPASSABLE DUE TO HIGH WATER INNUDATING THE ROAD. |
| Aug 10, 8:30 PM CDT | HEAVY RAIN 3.9 | 3 Se Otho, IA | 3.9 INCHES SINCE 5 PM |
| Aug 10, 9:15 PM CDT | FLASH FLOOD | 4 S Otho, IA | WATER RUSHING OVER GRAVEL ROAD...SMALL CREEK BY HOUSE OVER BANKS...OBSERVER SAYS HE HASNT SEEN RUNOFF LIKE THIS BEFORE |
| Aug 10, 9:15 PM CDT | HEAVY RAIN 2.5 | 4 S Otho, IA | 2.5 INCHES SINCE 630PM |
| Aug 10, 9:20 PM CDT | FLASH FLOOD | 3 Se Otho, IA | WATER FLOWING OVER GRAVEL ROADS...3.9 INCHES OF RAINFALL MEASURED AT 830PM...WITH RAIN FALLING AGAIN FROM 900PM TO 920PM. |
| Aug 10, 9:50 PM CDT | FLASH FLOOD | 2 S Knierim, IA | COUNTY ROAD P19 IS UNDER WATER 2 MILES NORTH OF HWY 20 |
| Aug 10, 10:30 PM CDT | FLASH FLOOD | 1 Wsw Stratford, IA | HIGHWAY 175 JUST WEST OF STRATFORD HAS 2 TO 3 FEET OF WATER RUNNING OVER THE ROAD. |
| Aug 10, 10:30 PM CDT | FLASH FLOOD | 3 E Stratford, IA | HIGHWAY 175 AT THE INTERSECTION OF FENTON AVE IS CLOSED TO WATER OVER THE ROAD. |
| Aug 10, 11:22 PM CDT | HEAVY RAIN 3.75 | 2 Ese Webster City Airp, IA | MEASURED RAINFALL TOTAL AT 3.75 INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.0 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4500 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
875
WGUS53 KDMX 110000
FFWDMX
IAC025-079-091-187-197-110600-
/O.NEW.KDMX.FF.W.0083.100811T0000Z-100811T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
700 PM CDT TUE AUG 10 2010
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN CALHOUN COUNTY IN WEST CENTRAL IOWA...
SOUTHERN HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...
SOUTHERN WRIGHT COUNTY IN NORTH CENTRAL IOWA...
WEBSTER COUNTY IN CENTRAL IOWA...
WESTERN HAMILTON COUNTY IN CENTRAL IOWA...
* UNTIL 100 AM CDT
* AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATED THAT 1 TO 2 INCHES HAS FALLEN ACROSS
PORTIONS OF THE WARNED AREA...WITH ADDITIONAL THUNDERSTORMS
APPROACHING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...FORT
DODGE...CLARION...DAKOTA CITY...EAGLE GROVE...GOWRIE...HUMBOLDT AND
WEBSTER CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.
&&
LAT...LON 4255 9350 4221 9393 4221 9443 4233 9467
4246 9447 4274 9445 4276 9350
$$
BEERENDS5 follow-up statements
919
WGUS73 KDMX 110053
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
753 PM CDT TUE AUG 10 2010
IAC025-079-091-187-197-110600-
/O.CON.KDMX.FF.W.0083.000000T0000Z-100811T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT IA-WEBSTER IA-CALHOUN IA-HAMILTON IA-HUMBOLDT IA-
753 PM CDT TUE AUG 10 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN HUMBOLDT...
WESTERN HAMILTON...EASTERN CALHOUN...WEBSTER AND SOUTHERN WRIGHT
COUNTIES UNTIL 100 AM CDT...
AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR
ESTIMATED THAT AROUND 2 INCHES HAS FALLEN OVER MUCH OF THE WARNED
AREA...WITH HIGHER AMOUNTS AROUND EAGLE GROVE AND WOOLSTOCK.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
FORT DODGE...CLARION...DAKOTA CITY...EAGLE GROVE...GOWRIE...HUMBOLDT
AND WEBSTER CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
&&
LAT...LON 4255 9350 4221 9393 4221 9443 4233 9467
4246 9447 4274 9445 4276 9350
$$
BEERENDS849
WGUS73 KDMX 110159
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
859 PM CDT TUE AUG 10 2010
IAC025-079-091-187-197-110600-
/O.CON.KDMX.FF.W.0083.000000T0000Z-100811T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT IA-WEBSTER IA-CALHOUN IA-HAMILTON IA-HUMBOLDT IA-
859 PM CDT TUE AUG 10 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN HUMBOLDT...
WESTERN HAMILTON...EASTERN CALHOUN...WEBSTER AND SOUTHERN WRIGHT
COUNTIES UNTIL 100 AM CDT...
AT 859 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR
ESTIMATED THAT 2 TO 3 INCHES OF RAIN HAS FALLEN ACROSS THE WARNED
AREA IN THE LAST FEW HOURS.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
FORT DODGE...CLARION...DAKOTA CITY...EAGLE GROVE...GOWRIE...HUMBOLDT
AND WEBSTER CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE
IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4255 9350 4221 9393 4221 9443 4233 9467
4246 9447 4274 9445 4276 9350
$$
BEERENDS477
WGUS73 KDMX 110301
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1001 PM CDT TUE AUG 10 2010
IAC025-079-091-187-197-110600-
/O.CON.KDMX.FF.W.0083.000000T0000Z-100811T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT IA-WEBSTER IA-CALHOUN IA-HAMILTON IA-HUMBOLDT IA-
1001 PM CDT TUE AUG 10 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN HUMBOLDT...
WESTERN HAMILTON...EASTERN CALHOUN...WEBSTER AND SOUTHERN WRIGHT
COUNTIES UNTIL 100 AM CDT...
AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT FLASH FLOODING WAS OCCURRING IN ACROSS THE SOUTHERN PORTIONS OF
WEBSTER COUNTY AND NORTHWESTERN HAMILTON COUNTY.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...FORT
DODGE...CLARION...DAKOTA CITY...EAGLE GROVE...GOWRIE...HUMBOLDT AND
WEBSTER CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE
SOUTHERN SECTIONS OF THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4255 9350 4221 9393 4221 9443 4233 9467
4246 9447 4274 9445 4276 9350
$$
BEERENDS668
WGUS73 KDMX 110406
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1106 PM CDT TUE AUG 10 2010
IAC025-079-091-187-197-110600-
/O.CON.KDMX.FF.W.0083.000000T0000Z-100811T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT IA-WEBSTER IA-CALHOUN IA-HAMILTON IA-HUMBOLDT IA-
1106 PM CDT TUE AUG 10 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN HUMBOLDT...
WESTERN HAMILTON...EASTERN CALHOUN...WEBSTER AND SOUTHERN WRIGHT
COUNTIES UNTIL 100 AM CDT...
AT 1101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT FLASH FLOODING WAS OCCURRING IN THE WARNED AREA. AT 830 PM
CDT...A WASHOUT OCCURRED IN THE DOLLIVER STATE PARK WAS RELAYED FROM
THE PARK RANGER AND OLD HIGHWAY 20 UNDERPASS WAS CLOSED AND
IMPASSABLE DUE TO HIGH WATER INUNDATING THE ROAD IN MOORLAND. IN
ADDITION...AT 750 PM CDT...LAW ENFORCEMENT REPORTED HIGHWAY 169 WAS
CLOSED AND IMPASSABLE AT THE INTERSECTION OF U.S. 20 BUSINESS IN
SOUTHERN FORT DODGE.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...FORT
DODGE...CLARION...DAKOTA CITY...EAGLE GROVE...GOWRIE...HUMBOLDT AND
WEBSTER CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4255 9350 4221 9393 4221 9443 4233 9467
4246 9447 4274 9445 4276 9350
$$
BEERENDS725
WGUS73 KDMX 110503
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1203 AM CDT WED AUG 11 2010
IAC025-079-091-187-197-110600-
/O.CON.KDMX.FF.W.0083.000000T0000Z-100811T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT IA-WEBSTER IA-CALHOUN IA-HAMILTON IA-HUMBOLDT IA-
1203 AM CDT WED AUG 11 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN HUMBOLDT...
WESTERN HAMILTON...EASTERN CALHOUN...WEBSTER AND SOUTHERN WRIGHT
COUNTIES UNTIL 100 AM CDT...
AT MIDNIGHT CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT FLASH FLOODING WAS OCCURRING IN THE WARNED AREA. AT 1030 PM
CDT...LAW ENFORCEMENT REPORTED THAT HIGHWAY 175 JUST WEST OF
STRATFORD HAS 2 TO 3 FEET OF WATER RUNNING OVER THE ROAD.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...FORT
DODGE...CLARION...DAKOTA CITY...EAGLE GROVE...GOWRIE...HUMBOLDT AND
WEBSTER CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4255 9350 4221 9393 4221 9443 4233 9467
4246 9447 4274 9445 4276 9350
$$
BEERENDSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 6:34 PM CDT, 26 minutes earlier.
Area forecast discussion, Aug 10, 6:34 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 634 PM CDT TUE AUG 10 2010 .SHORT TERM /TONIGHT/... CONVECTION CURRENTLY ONGOING ACROSS WESTERN IOWA IS EXPECTED TO MAINTAIN ITSELF THROUGH THIS EVENING AND THEN BECOME MORE WIDESPREAD OVERNIGHT AS LOW LEVEL JET INCREASES. EARLIER TODAY AN OUTFLOW BOUNDARY ORIENTED EAST/WEST STALLED OVER CENTRAL IOWA AND IS STILL EVIDENT BY THE SUBTLE WIND SHIFT FROM SOUTHERLIES SOUTH OF THE BOUNDARY TO MORE EASTERLY NORTH OF THE BOUNDARY. GIVEN THE RECENT HEAVY RAINS AND PRECIPITABLE WATER AMOUNTS IN EXCESS OF 2 INCHES...HAVE ISSUED FLASH FLOOD WATCH CENTERED AROUND CENTRAL CWA. LOCALIZED RAINFALL RATES OF 1 TO 2 INCHES ARE LIKELY...WHICH WOULD CAUSE ADDITIONAL HYDRO PROBLEMS TO THESE AREAS. ISOLATED SEVERE THREAT CAN NOT BE RULED OUT GIVEN THE LARGE CAPE VALUES. .LONG TERM /WEDNESDAY THROUGH TUESDAY/... VERY COMPLEX AND BUSY FORECAST OVER THE NEXT SEVERAL DAYS WITH A PLETHORA OF HAZARDS TO CONSIDER. HOT AND HUMID WEATHER WILL PERSIST WITH MULTIPLE ROUNDS OF THUNDERSTORMS POSSIBLE...ESPECIALLY TONIGHT AND THURSDAY NIGHT THROUGH FRIDAY...KEEPING HEAVY RAIN/FLOODING POTENTIAL HIGH THROUGH THE END OF THE WORK WEEK. DID NOT MAKE MANY CHANCES TO THIS FORECAST PERIOD BUT DID INCREASE DEWPOINTS A BIT FURTHER AT TIMES OVER THE NEXT FEW DAYS. HAVE LEFT THE EXCESSIVE HEAT WARNING FOR THE NEXT COUPLE OF DAYS UNTOUCHED AND EXPANDED THE CORRESPONDING HEAT ADVISORY A BIT FURTHER NORTH INTO WEBSTER...STORY...MARSHALL...AND TAMA COUNTIES. ALSO INCREASED POPS FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT WHEN IT APPEARS ANOTHER SHORTWAVE WILL MOVE THROUGH FOLLOWED BY THE LONGER WAVE TROUGH AS THE PARENT MID/UPPER LOW MOVES BY WELL TO OUR NORTH. THEREAFTER...SOME RELIEF APPEARS IN STORE FROM THE WEEKEND INTO EARLY NEXT WEEK AS WE ENTER A QUIETER WEST NORTHWEST/CYCLONIC STEERING FLOW ALOFT AND ADVECT SOME COOLER AND DRIER LOW-LEVEL AIR INTO THE AREA. KEPT FORECAST DRY FROM LATE SATURDAY ONWARD...ALTHOUGH VARIOUS LONG RANGE MODELS TRY TO SPIT OUT LIGHT QPFS AT TIMES. && .AVIATION...11/00Z COMPLICATED WX STTN WITH NMRS BNDRYS AROUND THE STATE AND VARIOUS AREAS OF TSRA. TSRA OVR NRN IA WILL AFFECT KFOD IN THE FIRST COUPLE HRS AND THEN TURN EAST TO KMCW AND THE KALO AREA. SRN TAFS MORE NEBULOUS. EXPECT TO SEE TSRA HOLD OFF UNTIL AFT SNST BOTH KDSM AND ESPECIALLY KOTM. LATE TNGT MVFR CONDS IN BR LKLY TO SPREAD OVR THE STATE WITH CONDS IPVG BY MID MRNG. VFR CONDS WITH A LGT SSWLY FLOW EXPECTED FOR MUCH OF WED. && .DMX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR APPANOOSE-BOONE-CALHOUN-CLARKE-DALLAS-DAVIS-DECATUR-GREENE-JASPER- LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-SAC-STORY -TAMA-WAPELLO-WARREN-WAYNE-WEBSTER. FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING FOR BLACK HAWK-BOONE-BREMER-BUTLER-DALLAS-FRANKLIN- GREENE-GRUNDY-HAMILTON-HARDIN-JASPER-MADISON-MAHASKA-MARION- MARSHALL-POLK-POWESHIEK-STORY-TAMA-WARREN-WEBSTER. EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR ADAIR-ADAMS- AUDUBON-CARROLL-CASS-CRAWFORD-GUTHRIE-RINGGOLD-TAYLOR-UNION. && SHORT TERM...BEITLICH LONG TERM...LEE AVIATION...MS AUG 10
Hazardous weather outlook, Aug 10, 4:16 PM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 416 PM CDT TUE AUG 10 2010 IAZ044-045-057-058-070-071-081-082-092-093-111100- CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR- RINGGOLD- 416 PM CDT TUE AUG 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED AT TIMES THIS EVENING AND TONIGHT. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE...BUT STRONG WINDS WILL BE THE PRIMARY THREAT. SOME STORMS COULD ALSO PRODUCE LOCALLY HEAVY RAIN AND FLOODING. AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH TONIGHT WITH HEAT INDICES APPROACHING 110 DURING PEAK HEATING LATE THIS AFTERNOON...AND DROPPING TO NO LOWER THAN 75 TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDEX TEMPERATURES OF 110 DEGREES OR GREATER ARE EXPECTED WEDNESDAY AND THURSDAY. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH THURSDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THUNDERSTORM CHANCES RETURN TO THE FORECAST FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT. SOME STORMS COULD BE SEVERE WITH ADDITIONAL POTENTIAL FOR HEAVY RAINS AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...AND AGAIN LATE THURSDAY OR FRIDAY. IAZ083>086-094>097-111100- CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- 416 PM CDT TUE AUG 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED AT TIMES THROUGH TONIGHT. A FEW STORMS MAY BE SEVERE WITH STRONG WINDS THE PRIMARY THREAT. LOCALLY HEAVY RAIN AND FLOODING ARE ALSO POSSIBLE. A HEAT ADVISORY IS ALSO IN EFFECT FOR THE AREA. HEAT INDICES MAY REACH OR EXCEED 105 DEGREES DURING THE PEAK HEATING LATE THIS AFTERNOON...AND STAY AT 75 DEGREES OR HIGHER TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDEX VALUES OF 105 DEGREES OR GREATER ARE EXPECTED WEDNESDAY AND THURSDAY. A HEAT ADVISORY REMAINS IN EFFECT THROUGH THURSDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FEW NON-SEVERE THUNDERSTORMS WILL LINGER INTO WEDNESDAY MORNING. THEREAFTER...THUNDERSTORM CHANCES WILL RETURN FROM FRIDAY INTO SATURDAY MORNING. SOME STORMS COULD BE SEVERE DURING THIS TIME WITH ADDITIONAL POTENTIAL FOR HEAVY RAINS AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AROUND FRIDAY. IAZ004>007-015>017-023>025-111100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT- 416 PM CDT TUE AUG 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. SOME STORMS WILL BE SEVERE...WITH ALL MODES OF SEVERE WEATHER POSSIBLE INCLUDING TORNADOES. THERE IS ALSO A POTENTIAL FOR LOCALLY HEAVY RAIN AND FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDEX TEMPERATURES MAY APPROACH 105 DEGREES DURING THE AFTERNOON AND EVENING ON WEDNESDAY AND THURSDAY. THUNDERSTORM CHANCES ALSO RETURN TO THE FORECAST FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT. SOME STORMS COULD BE SEVERE WITH ADDITIONAL POTENTIAL FOR HEAVY RAINS AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM LATE THIS AFTERNOON INTO TONIGHT...AND AGAIN LATE THURSDAY OR FRIDAY. IAZ026>028-036>039-111100- FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 416 PM CDT TUE AUG 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE INTO THE AREA LATER THIS EVENING THROUGH TONIGHT. A FEW OF THESE STORMS COULD BE SEVERE. THIS IS ALSO A POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW NON SEVERE THUNDERSTORMS MAY PERSIST INTO WEDNESDAY MORNING. HEAT INDEX TEMPERATURES MAY APPROACH 105 DEGREES DURING THE AFTERNOON AND EVENING ON WEDNESDAY AND THURSDAY. THUNDERSTORM CHANCES WILL RETURN AGAIN FROM THURSDAY NIGHT INTO SATURDAY MORNING. SOME STORMS COULD BE SEVERE DURING THIS TIME WITH ADDITIONAL POTENTIAL FOR HEAVY RAINS AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THURSDAY OR FRIDAY. IAZ035-046>050-059>062-072>075-111100- WEBSTER-GREENE-BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER- POWESHIEK-MADISON-WARREN-MARION-MAHASKA- 416 PM CDT TUE AUG 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS EVENING THROUGH TONIGHT. SOME STORMS COULD BE SEVERE...WITH ALL MODES OF SEVERE WEATHER POSSIBLE INCLUDING TORNADOES. SOME STORMS COULD ALSO PRODUCE HEAVY RAIN AND FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A HEAT ADVISORY IS ALSO IN EFFECT FOR THE AREA. HEAT INDICES MAY REACH OR EXCEED 105 DEGREES DURING THE PEAK HEATING LATE THIS AFTERNOON...AND STAY AT 75 DEGREES OR HIGHER TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDEX TEMPERATURES MAY APPROACH 105 DEGREES DURING THE AFTERNOON AND EVENING ON WEDNESDAY AND THURSDAY. THUNDERSTORM CHANCES WILL ALSO RETURN TO THE FORECAST FROM THURSDAY NIGHT INTO SATURDAY MORNING. SOME STORMS COULD BE SEVERE DURING THIS TIME WITH ADDITIONAL POTENTIAL FOR HEAVY RAINS AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...AND AGAIN LATE THURSDAY OR FRIDAY. IAZ033-034-111100- SAC-CALHOUN- 416 PM CDT TUE AUG 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED AT TIMES THIS EVENING AND TONIGHT. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE INCLUDING TORNADOES. SOME STORMS COULD ALSO PRODUCE LOCALLY HEAVY RAIN AND FLOODING. A HEAT ADVISORY IS ALSO IN EFFECT FOR THE AREA. HEAT INDICES MAY REACH OR EXCEED 105 DEGREES DURING THE PEAK HEATING OF THE AFTERNOON...AND STAY AT 75 DEGREES OR MORE TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDEX TEMPERATURES OF 105 DEGREES OR GREATER ARE EXPECTED DURING THE AFTERNOON AND EVENING ON WEDNESDAY AND THURSDAY. A HEAT ADVISORY IS IN EFFECT FOR THE AREA THROUGH THURSDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THUNDERSTORM CHANCES WILL ALSO RETURN TO THE FORECAST FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT. SOME STORMS COULD BE SEVERE DURING THIS TIME WITH ADDITIONAL POTENTIAL FOR HEAVY RAINS AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING...AND AGAIN LATE THURSDAY OR FRIDAY. LEE
In the hours before
Local storm report, Aug 10, 3:58 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
358 PM CDT TUE AUG 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM FUNNEL CLOUD 2 E SAC CITY 42.42N 94.96W
08/10/2010 SAC IA LAW ENFORCEMENT
&&
JJOHNSONSpecial weather statement, Aug 10, 4:33 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 433 PM CDT TUE AUG 10 2010 IAZ086-097-102230- DAVIS-WAPELLO- 433 PM CDT TUE AUG 10 2010 ...THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL... AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 24 MILES SOUTH OF OTTUMWA...MOVING NORTH AT 20 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS... ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... 8 MILES EAST OF BLOOMFIELD BY 440 PM CDT... FLORIS BY 505 PM CDT... ELDON BY 525 PM CDT... 8 MILES SOUTHEAST OF AGENCY BY 530 PM CDT... LOCALLY HEAVY RAIN WILL CAUSE RAPID RISES IN SMALL STREAMS. MONITOR CREEK LEVELS CLOSELY AND DO NOT TRAVEL IN AREAS IMPACTED BY FLASH FLOODING. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. DONAVON
Local storm report, Aug 10, 5:50 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
550 PM CDT TUE AUG 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND DMG 2 S THOR 42.66N 94.05W
08/10/2010 HUMBOLDT IA BROADCAST MEDIA
WINDOWS BLOWN OUT AND ESTIMATED 60 MPH WINDS
&&
JJOHNSONLocal storm report, Aug 10, 6:00 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
600 PM CDT TUE AUG 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM TSTM WND GST EAGLE GROVE 42.67N 93.90W
08/10/2010 M61 MPH WRIGHT IA BROADCAST MEDIA
SCHOOL NET OBSERVATION
&&
JJOHNSONLocal storm report, Aug 10, 6:21 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
621 PM CDT TUE AUG 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL ROCKWELL CITY 42.40N 94.63W
08/10/2010 E1.00 INCH CALHOUN IA LAW ENFORCEMENT
QUARTER SIZE HAIL AT POLICE STATION
&&
JBThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:40 PM CDT | River Flood Warning | DMX | Boone, Hamilton, Webster | 3 days |
| Aug 10, 7:49 PM CDT | Flash Flood Warning | DMX | Franklin, Hamilton, Hardin | 6 hr |
| Aug 10, 8:29 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Sac, Webster | 29 min |
| Aug 10, 8:55 PM CDT | Flash Flood Warning | DMX | Boone, Greene, Marshall, Story | 6 hr |
| Aug 10, 8:58 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Hamilton, Story, Webster | 47 min |
| Aug 10, 9:23 PM CDT | Flash Flood Warning | DMX | Black Hawk, Bremer, Butler, Grundy, Tama | 6 hr |
| Aug 10, 9:33 PM CDT | River Flood Warning | DMX | Dallas, Polk | 5 days |
| Aug 10, 10:21 PM CDT | Flash Flood Warning | DMX | Dallas, Jasper, Polk, Poweshiek | 6 hr |
| Aug 10, 10:32 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Polk, Story | 43 min |
| Aug 10, 11:21 PM CDT | River Flood Warning | DMX | Polk | 35 hr |
| Aug 10, 11:24 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass | 51 min |
| Aug 10, 11:33 PM CDT | Flash Flood Warning | DMX | Mahaska, Marion, Warren | 6 hr |
| Aug 10, 11:54 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 51 min |
| Aug 11, 12:16 AM CDT | Flash Flood Warning | DMX | Adair, Dallas, Guthrie, Madison | 3 hr |
| Aug 11, 12:29 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 46 min |
| Aug 11, 12:49 AM CDT | Areal Flood Warning | DMX | Calhoun, Sac | 13 hr |
| Aug 11, 12:56 AM CDT | Areal Flood Warning | DMX | Hamilton, Humboldt, Webster, Wright | 24 hr |
| Aug 11, 1:05 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk | 40 min |
| Aug 11, 2:19 AM CDT | Flash Flood Warning | DMX | Appanoose, Davis, Monroe, Wapello | 4 hr |
| Aug 11, 2:46 AM CDT | Areal Flood Warning | DMX | Boone, Greene, Marshall, Story | 24 hr |
| Aug 11, 2:48 AM CDT | River Flood Warning | DMX | Dallas, Polk | 9 hr |
| Aug 11, 2:48 AM CDT | River Flood Warning | DMX | Polk | 13 hr |
| Aug 11, 4:28 AM CDT | Areal Flood Warning | DMX | Dallas, Jasper, Polk | 24 hr |
| Aug 11, 5:41 AM CDT | Areal Flood Warning | DMX | Mahaska, Marion, Warren | 6 hr |
| Aug 11, 5:53 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 41 hr |
| Aug 11, 11:16 AM CDT | River Flood Warning | DMX | Greene | 57 hr |
| Aug 11, 11:38 AM CDT | Areal Flood Warning | DMX | Mahaska, Marion | 36 hr |
| Aug 11, 2:41 PM CDT | Areal Flood Warning | DMX | Greene | 12 hr |
| Aug 11, 4:29 PM CDT | River Flood Warning | DMX | Marshall | 36 hr |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.